Week 1 Without Taxol

I had my last dose of Taxol on April 20, 2018. I was given Taxol for a total of 12 weeks. Its toll on my body was noticeable and mostly painful and tiresome in the most literal senses of the words. For several weeks, the only part of my body that didn’t hurt was my hair. Yes, I said hair. I wasn’t completely exhausted but my energy wasn’t there, either.

What was it like that first week being off Taxol? Honestly, not any different than when I was getting it administered weekly. Several weeks ago, my oncologist decreased the dosage to 80% and then again down to 75% for the last few infusions. The neuropathy in my feet was getting unmanageable and it had claimed the feeling in almost 3/4 of both of my feet. I had 4 numb toes and the others were starting to go numb as well. After the decreased dosage, I started noticing that my hair was starting to grow back. That was really the only change I noticed in Week 1. I had some hair. My skin was still really dry and really irritated. My feet would start burning after walking just 10 feet. By week 7, my right eye started watering quite a bit, which the oncologist said was Taxol playing games. By week 9 I had allergic conjunctivitis and only in my right eye. It’s still there, and I’m still rinsing my eyes with saline and eye drops a couple of times a day. j

I knew not to have too high hopes or expectations for my first week off Taxol. Its half-life is 14-21 days, so I really don’t expect to start seeing much change until weeks 3 and 4. Some of these changes may be masked by the side effects of Herceptin, too. I’m still getting that every 3 weeks for another 9 months. As always… one day and one step at a time.

About Pink Ribbon Road

This blog is about receiving and living with a breast cancer diagnosis.
This entry was posted in Chemo, Milestones, Treatment and tagged , , , , , , , , , , , . Bookmark the permalink.